Aa
A
A
A
Close
Depression Community
10.5k Members
953190 tn?1276519634

medication

i was depreesed 2 yrs ago and was on meds called zespin was wondering if anyone else was on it cause it made me feel great. but after a while i felt i didnt need dem anymore andd stopped. now my depression is back wit a vengence ans am considering askin my doc to put me back on dem. would like to hear from anyone wit an opinion pls
4 Responses
Avatar universal
Zispin and Remeron are both brand names of mirtazapine. It is an anti-depressant , but works a little differently than the SSRIs.

I was taking Remeron for about a year, but it wasn't working so well and it caused massive weight gain. Mirtazapine (Zispin) makes Paxil look like a diet pill.

Just my opinion, but there are much more effective antidepressant on the market that do not cause this massive weight gain.

You may want to consider Effexor or perhaps even a Tri-cyclic such as Nortriptilyne.

Then again, if the Zispin worked well for you then why change.
Avatar universal
It sounds as if it worked very well for you.  So, if you're depressed again, I would definitely go back on this medication.  Always keep in mind that every medication works differently in different individuals.  Every situation and body is unique, so go by what you know has worked for you.
681888 tn?1272925909
hi olivia ,......i agree with mammo if it worked for you the last time it should work for you now ,..you know you shouldn't stop taking meds when you are feeling well again
if you do thats what will happen to you ,..as you said it is back with a vengeance ,
if i was to stop taking mine i would get so depressed i wouldn't want to live anymore ,and thats without the side effects of coming of them ,
so olivia dont stop taking your meds ,...go back to your d,r, and tell him they where ok when you took them but your feeling very depressed again ,..
when you start to feel good remember it is the meds making to feel good ,
come of them and your back to square one ,.....
good luck and let me know how you get on ,......
953190 tn?1276519634
thank you all for the advice it has given me much to think about and ur right about the weight gain as it made me hungry all the time as so i was always eating so im reluctant to start them again ... last time i needed to put some weight on so i dided mind but i would like to now as im a healthy size 14 at the moment....im going to see my docter and counsiller tomorrow and im going to descuss my options ...so thank you for the kind words
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.